MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D ASSAY

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D ASSAY
Catalog Number 09038078160
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated that starting (b)(6) 2023 they received questionable results for an unspecified number of patient samples tested with the elecsys vitamin d total iii on a cobas 6000 e601 module, serial number (b)(6).The reporter also mentioned quality control issues.Of the data provided, four patient samples received discrepant results with elecsys vitamin d total iii assay: patient sample 1: the sample initially resulted in a vitamin d total iii value of 45.8 ng/ml and repeated as 29.4 ng/ml.Patient sample 2: the sample initially resulted in a vitamin d total iii value of 61.7 ng/ml and repeated as 35.6 ng/ml.Patient sample 3: the sample initially resulted in a vitamin d total iii value of 44.8 ng/ml and repeated as 28.9 ng/ml.Patient sample 4: the sample initially resulted in a vitamin d total iii value of > 120 ng/ml accompanied by a data flag and repeated as 53.3 ng/ml.The repeat results were deemed correct.The questionable results of patient samples 1, 2, and 3 were reported outside of the laboratory and an amended report was issued.The questionable result of patient sample 4 was not reported outside of the laboratory.
 
Additional Manufacturer Narrative
The calibration performed on (b)(6) 2023 was acceptable with no alarms.On (b)(6) 2023 the customer recalibrated the affected reagent pack twice and the calibration signals shifted higher.The customer replaced the reagent pack and recalibrated twice, with the first calibration's signals matching their initial pack, and the second calibration receiving much higher signals.On (b)(6) 2023 the customer used a new reagent pack and recalibrated it with freshly made calibrators.The calibration was successful with no alarms.On (b)(6) 2023 the quality controls were successful with no alarms.On (b)(6) 2023 the quality controls were partially out of range.On (b)(6) 2023, quality controls were successfully performed on the new reagent pack with no alarms.Upon review of the alarm trace, abnormal probe-sucking errors were observed.These alarms are indicators of possible poor sample quality.After changing the reagent pack and performing a new calibration, the issue did not re-occur.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS VITAMIN D TOTAL III
Common Device Name
VITAMIN D ASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16919265
Report Number1823260-2023-01613
Device Sequence Number6910777
Product Code MRG
UDI-Device Identifier07613336184615
UDI-Public07613336184615
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K210901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue Number09038078160
Device Lot Number66279701
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Initial Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient SexMale